Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 9, 2011, 4:17 AM CDT for DeKalb County, Lee County, Ogle County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 4:17 AM CDT (09:17 UTC)
- Expired
- Jun 9, 2011, 5:02 AM CDT
- In force
- 45 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IL, Lee County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:57 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 9, 3:57 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 357 AM CDT THU JUN 9 2011 .DISCUSSION... 357 AM...ACTIVE PATTERN TO CONTINUE THROUGH SATURDAY WITH FORECAST CONCERNS FOCUSED ON CONVECTIVE TRENDS/TIMING ALONG WITH THE POTENTIAL FOR SVR WEATHER AND HEAVY RAIN. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS MORNING AS THE LOW LEVEL JET FEEDS MOISTURE AS A SHORTWAVE IS PASSING TO THE EAST. EXPECT THIS ACTIVITY TO CONTINUE...AT LEAST ON A SCATTERED BASIS THROUGH SUNRISE WITH A DIMINISHING TREND INTO THE MID MORNING HRS. THE MAIN COLD FRONT IS NOW PUSHING THROUGH SOUTHERN WI AND NORTHEAST IOWA...THUS THESE STORMS HAVE AND WILL CONTINUE TO HAVE THE POTENTIAL TO BE SURFACE BASED WITH THE POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS AND PERHAPS SOME HAIL IN THE STRONGER CORES. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAIN...STORM THAT WENT THROUGH LOT AN HR OR SO AGO REDUCED VISIBILITIES TO JUST A FEW HUNDRED FEET. WITH EXPECTATION THAT CONVECTION WILL WIND DOWN DURING THIS MORNING...MIDDAY SHOULD BE RELATIVELY QUIET BUT AS TEMPS WARM AND INSTABILITY INCREASES AHEAD OF THE FRONT ACROSS CENTRAL IL THIS AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM DEVELOPMENT WITH SOME OF THESE STORMS POTENTIALLY BECOMING SEVERE. MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS NORTHERN IL AND SOUTHERN WI EARLY FRIDAY MORNING...AS THE UPPER RIDGE PUSHES BACK NORTH SOME. LOW LEVEL JET ONCE AGAIN FEEDING INTO THIS SHORTWAVE AND WITH PRECIPITABLE WATER VALUES BACK INTO THE 1.5 TO 2 INCH RANGE BY FRIDAY MORNING...THESE STORMS WILL LIKELY PRODUCE HEAVY RAIN. GIVEN THE HEAVY RAIN THAT HAS OCCURRED SO FAR THIS MORNING ITS POSSIBLE THAT A FLOOD WATCH MAY BE NEEDED FOR THE NORTHERN CWA. AND IF NOT FOR LATE TONIGHT/FRIDAY MORNING...A FLOOD WATCH COULD BE NEEDED FRIDAY NIGHT INTO SATURDAY AS ANOTHER WAVE LIFTING NORTHEAST ACROSS THE REGION WILL LIKELY PRODUCE HEAVY RAIN. TOO MUCH UNCERTAINTY FROM THIS DISTANCE AS TO WHERE EXACTLY THE HEAVIER RAINS WILL OCCUR. FLOW FINALLY TURNS WESTERLY SATURDAY WITH PRECIP ENDING BY LATE MORNING WITH DRY WEATHER THEN EXPECTED THROUGH MONDAY. THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWA THIS MORNING AND INTO THIS AFTERNOON. TEMPS IN THE 60S ACROSS THE NORTHERN CWA MAY END UP BEING THE HIGHS FOR THE DAY...PERHAPS SOME RECOVERY WITH ANY BREAKS IN THE CLOUDS. TEMPS NEAR ALONG THE LAKE MAY STRUGGLE TO GET BACK INTO THE LOWER 60S...AFTER THIS MORNING/S HIGHS PRE-FROPA. TEMPS DROP INTO THE 50S TONIGHT MOST AREAS WITH EASTERLY FLOW UNDER THE ELEVATED CONVECTION. WARM FRONT THEN PUSHES BACK NORTH INTO THE CENTRAL PART OF THE CWA FRIDAY WITH A SHARP TEMP GRADIENT POSSIBLE...AND TEMPS POSSIBLE BACK INTO THE MID/UPPER 80S SOUTH OF THE FRONT FRIDAY. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 08Z... * PERIODS OF TSRA THRU EARLY MORNING. * CONVECTIVELY DISTURBED WIND DIRECTION EVENTUALLY BECOMING NORTHEAST. * POTENTIAL FOR MVFR CIGS IN THE MORNING. * GUSTY NW WINDS THURSDAY AFTERNOON. RATZER //DISCUSSION...UPDATED 08Z... THUNDERSTORMS HAVE CONTINUED TO DEVELOP IN RESPONSE MID LEVEL WAVE AND LOW LEVEL JET FORCING ABOVE SOMEWHAT STABILIZED BOUNDARLY LAYER. SCATTERED TSRA CONTINUE BACK INTO NORTHWEST IL...THUS THREAT APPEARS TO CONTINUE THROUGH 10-12Z. ANOTHER AREA OF CONVECTION OVER EAST CENTRAL IA MAY APPROACH LATER THIS MORNING... THOUGH WOULD EXPECTED WEAKENING AS LOW LEVEL JET WEAKENS AND BECOMES MORE WESTERLY. RATZER PREVIOUS DISCUSSION FROM 06Z... SHOWER AND THUNDERSTORM ACTIVITY BROKE OUT ACROSS THE REGION LATE LAST EVENING AND IS STILL WORKING TO THE SOUTH. THE MAIN FRONTAL BOUNDARY STILL REMAINS TO THE WEST...GENERALLY ON A LINE FROM GRB SOUTHWEST TO DBQ AND THEN STJ. THE BRUNT OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS TRANSITIONED SOUTH...THOUGH THERE WILL BE SOME LINGERING SHOWERS AND THE OCCNL CLAP OF THUNDER OVER THE NEXT FEW HOURS. THE MAIN FRONT HAS NOT MADE GOOD PROGRESS OVERNIGHT AND LIKELY WONT MOVE THROUGH THE EASTERN TERMINALS UNTIL THE 09Z TIME FRAME. WAVE WORKING NORTHWEST ACROSS THE PLAINS SHOULD MOVE ACROSS THE NORTHERN ILLINOIS REGION AND MAY REIGNITE SOME SHOWER ACTIVITY/KEEP IT GOING. CONFIDENCE ISNT THE HIGHEST WITH HOW MUCH ACTIVITY WILL REDEVELOP AND WHAT THE COVERAGE WILL LIKELY BE. WILL MAINTAIN A VCSH THOUGH SOME SHOWERS MAY WORK THEIR WAY OVER THE TERMINALS IN THAT TIME. FORECAST SOUNDINGS REMAIN RELATIVELY MOIST IN THE MORNING WITH FLOW OFF OF THE LAKE...AND STILL HINT AT SOME MVFR CIGS DEVELOPING...THOUGH GUIDANCE HAS BACKED OFF SOME AND DID FOLLOW THAT TREND SLIGHTLY. WINDS GUSTS TO AGAIN PICK UP IN THE AFTERNOON AND GENERALLY PEAK IN THE 20 KT RANGE OUT OF THE NORTHWEST. NEXT AND MORE PROMINENT WAVE IS CURRENTLY BEING EJECTED ACROSS THE FOUR CORNER STATES AND SHOULD WORK NORTH ACROSS THE PLAINS TODAY. WITH IT...LOW PRESSURE WILL ATTEMPT TO BUILD ACROSS PLAINS AND MOVE NORTHEAST. THE STALLED BOUNDARY THAT WAS THE REMNANTS OF THE STORM SYSTEM TONIGHT...WILL AGAIN LIFT TO THE NORTH AND ACROSS THE TERMINALS. WITH THIS...EXPECT IT TO BRING THE RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS...GENERALLY BEYOND 09Z ON THE 10TH. SHEA //ORD AND MDW CONFIDENCE...UPDATED 08Z... * HIGH CONFIDENCE ON PERIODS OF THUNDER THROUGH 10Z. * MEDIUM CONFIDENCE IN MVFR CIGS THIS AM. * MEDIUM HIGH CONFIDENCE ON WINDS FORECAST INCLUDING WIND SHIFT. RATZER //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... FRIDAY...MVFR POSSIBLE. TSRA LIKELY. SATURDAY...VFR. CHANCE OF SHRA EARLY. SUNDAY...VFR. MONDAY...VFR. CHANCE OF TSRA. TUESDAY...VFR. CHANCE OF TSRA. SHEA && .MARINE... 121 PM CDT A DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL LAKE SUPERIOR WILL CONTINUE TO MOVE EAST THIS AFTERNOON...REACHING EASTERN ONTARIO BY THIS EVENING. AS THIS LOW HEADS OFF ACROSS SOUTHEAST CANADA...A TRAILING COLD FRONT WILL PUSH SOUTHWARD ACROSS LAKE MICHIGAN TONIGHT...SHIFTING WINDS FROM SOUTHWEST...INTO THE NORTH. A MODEST NORTH TO NORTHEAST WIND FLOW ACROSS LAKE MICHIGAN WILL ESTABLISH ITSELF BY THURSDAY...AND CONTINUE INTO THURSDAY NIGHT. THIS IS EXPECTED TO RESULT IN END OF FETCH WAVES THAT WILL REACH OR EXCEED SMALL CRAFT CRITERIA. IN THE WAKE OF THIS FRONT...A HIGH PRESSURE CENTER WILL BUILD ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES REGION THURSDAY. THIS HIGH WILL CENTER ITSELF OVER EASTERN ONTARIO BY FRIDAY MORNING...AS A TROUGH OF LOW PRESSURE MOVES NORTHEAST OUT OF THE CENTRAL PLAINS. THIS LOW WILL CROSS THE MID MISSISSIPPI VALLEY BY MID DAY FRIDAY...AND CONTINUE ACROSS THE SOUTHERN GREAT LAKES BY FRIDAY NIGHT. MERZLOCK && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 8, 3:49 PM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 349 PM CDT WED JUN 8 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 092100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 349 PM CDT WED JUN 8 2011 /449 PM EDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST AND NORTH CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL LIKELY SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER THIS EVENING AND OVERNIGHT. DISCUSSION: A COLD FRONT STRETCHING FROM WISCONSIN SOUTHWEST INTO KANSAS THIS AFTERNOON WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO EARLY EVENING. THE AIRMASS AHEAD OF THE FRONTAL BOUNDARY IS VERY UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PORTIONS OF SOUTHERN WISCONSIN AND NORTHEASTERN IOWA LATE THIS AFTERNOON AS A MID LEVEL DISTURBANCE MOVES ACROSS THE REGION. THESE THUNDERSTORMS WILL LIKELY CONTINUE TO MOVE SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL ILLINOIS THIS EVENING WITH A WIND AND HAIL THREAT ACROSS THESE AREAS. AS THE FRONT CONTINUES TO SAG SOUTH...THUNDERSTORMS WILL BECOME ORGANIZED INTO A LINE AND TRAINING OF THESE THUNDERSTORMS WILL POTENTIALLY BRING MULTIPLE ROUNDS OF HEAVY RAIN TO SOME AREAS. LOCALIZED FLASH FLOODING...MAINLY IN URBANIZED OR POOR DRAINAGE AREAS WILL BE A CONCERN OVERNIGHT. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO EARLY SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 80. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS THE ILLINOIS PORTION OF THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH STORMS LATE FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AND TUESDAY. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. OTHER RIVERS MAY SEE RISES IF HEAVY RAINFALL MATERIALIZES ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-092100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 349 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GUSTY SOUTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. THUNDERSTORMS ARE LIKELY BY THIS EVENING. SOME STORMS COULD BE SEVERE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY AND FRIDAY. THERE WILL BE ADDITIONAL PERIODIC CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY...AND AGAIN MONDAY AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 349 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE LAKE THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN THURSDAY...AND ON MUCH OF THE LAKE FRIDAY INTO EARLY SATURDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SOUTHERN AND CENTRAL LAKE MICHIGAN MONDAY AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
In the hours before
Special weather statement, Jun 9, 2:30 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 AM CDT THU JUN 9 2011
ILZ010-090800-
LEE IL-
230 AM CDT THU JUN 9 2011
...SPECIAL WEATHER STATEMENT...
AT 226 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF WALTON...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALTON... AMBOY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4176 8931 4158 8927 4158 8950 4158 8963
4159 8964 4170 8964
BMDLocal storm report, Jun 9, 2:45 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL ROMEOVILLE 41.65N 88.09W
06/09/2011 E0.25 INCH WILL IL OFFICIAL NWS OBS
&&
CMLocal storm report, Jun 9, 3:13 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST EVERGREEN PARK 41.72N 87.70W
06/09/2011 M58 MPH COOK IL FIRE DEPT/RESCUE
SUSTAINED WINDS 48-50 MPH WITH PEAK GUST TO 58 MPH. PEA
SIZED HAIL. 91ST AND CLIFTON PARK.
&&
RATZERLocal storm report, Jun 9, 3:38 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG WORTH 41.69N 87.79W
06/09/2011 COOK IL TRAINED SPOTTER
5 INCH DIA TREE FELL ON HOME WITH SMALLER BRANCHES DOWN
ELSWHERE. 117TH ST AND RIDGELAND.
&&
60Local storm report, Jun 9, 3:47 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HEAVY RAIN OAK LAWN 41.72N 87.75W
06/09/2011 M0.90 INCH COOK IL COCORAHS
0.90 RAINFALL IN PAST 25 MINUTES. WIND GUSTS ESTIMATED AT
50 MPH.
0310 AM HEAVY RAIN BURNHAM 41.64N 87.54W
06/09/2011 M0.67 INCH COOK IL COCORAHS
RAINFALL IN PAST 10 MINUTES.
0310 AM TSTM WND GST BURNHAM 41.64N 87.54W
06/09/2011 E67 MPH COOK IL COCORAHS
0345 AM HAIL AMBOY 41.72N 89.33W
06/09/2011 E0.50 INCH LEE IL LAW ENFORCEMENT
&&
60Local storm report, Jun 9, 4:12 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL FRANKLIN GROVE 41.84N 89.30W
06/09/2011 E0.50 INCH LEE IL TRAINED SPOTTER
&&
60The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:46 PM CDT | Special Weather Statement | LOT | Boone, McHenry | 29 min |
| Jun 8, 9:10 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 65 min |
| Jun 8, 9:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 50 min |
| Jun 8, 9:47 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee, Ogle, Winnebago | 58 min |
| Jun 8, 9:55 PM CDT | Special Marine Warning | LOT | 95 min | |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 61 min |
| Jun 8, 10:20 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry | 55 min |
| Jun 8, 10:30 PM CDT | Areal Flood Advisory | LOT | Boone, Lake, McHenry, Winnebago | 6 hr |
| Jun 8, 10:44 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee, Ogle, Winnebago | 61 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake | 59 min |
| Jun 8, 11:15 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 8, 11:30 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 47 min |
| Jun 8, 11:55 PM CDT | Areal Flood Advisory | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more | 6 hr |
| Jun 9, 1:44 AM CDT | Special Weather Statement | LOT | McHenry | 46 min |
| Jun 9, 2:02 AM CDT | Special Weather Statement | LOT | Winnebago | 43 min |
| Jun 9, 2:30 AM CDT | Special Weather Statement | LOT | Lee | 30 min |
| Jun 9, 2:33 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kendall, Will | 57 min |
| Jun 9, 2:37 AM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 9, 3:13 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 37 min |
| Jun 9, 3:20 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 55 min |
| Jun 9, 4:04 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 56 min |
| Jun 9, 4:05 AM CDT | Small Craft Advisory | LOT | 29 hr | |
| Jun 9, 5:33 AM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more | 6 hr |
| Jun 9, 6:00 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 60 min |
| Jun 9, 6:40 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 5 hr |
| Jun 9, 7:53 AM CDT | Special Weather Statement | LOT | Grundy, Livingston, Will | 37 min |
| Jun 9, 10:28 AM CDT | River Flood Warning | LOT | Cook | 43 hr |
| Jun 9, 10:35 AM CDT | River Flood Warning | LOT | Bureau, LaSalle | 9 days |
| Jun 9, 10:41 AM CDT | River Flood Advisory | LOT | LaSalle | 5 hr |
| Jun 9, 11:11 AM CDT | River Flood Warning | LOT | Will | 34 hr |
| Jun 9, 11:11 AM CDT | River Flood Warning | LOT | Will | 43 hr |
| Jun 9, 11:26 AM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more | 6 hr |
| Jun 9, 2:14 PM CDT | River Flood Advisory | LOT | Cook | 32 hr |
| Jun 9, 2:59 PM CDT | River Flood Advisory | LOT | DeKalb | 18 hr |
| Jun 9, 3:08 PM CDT | River Flood Warning | LOT | LaSalle | 42 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Kane, Kendall | 42 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Kankakee | 7 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Cook | 31 hr |
| Jun 9, 3:24 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more | 17 hr |
| Jun 9, 3:54 PM CDT | River Flood Warning | LOT | Grundy | 43 hr |
| Jun 9, 3:54 PM CDT | River Flood Warning | LOT | LaSalle | 61 hr |
| Jun 9, 5:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 60 min |
| Jun 9, 5:09 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 39 min |
| Jun 9, 5:52 PM CDT | Areal Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more | 24 hr |
| Jun 9, 9:21 AM CDT | Flash Flood Warning | LOT | Jasper, Lake, Porter | 2 hr |
| Jun 9, 9:56 AM CDT | Rip Current Statement | LOT | Lake, Porter | 18 hr |
| Jun 9, 10:28 AM CDT | River Flood Warning | LOT | Lake | 46 hr |
| Jun 9, 2:14 PM CDT | River Flood Advisory | LOT | Lake | 9 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.